Pennsylvania, 2013Flash Flood in Pennsylvania, July 10 to 11, 2013
July 10 to 11, 2013 · NWS CLE · 1 event in 1 county or zone
A hot and humid airmass over the Ohio Valley was broken up on the 10th by a shortwave trough and a surface cold front that came moved through during the afternoon hours. Storms developed ahead of the cold front around noon, and ended with the exit of the cold front through northwest Pennsylvania around 7 pm.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A hot and humid airmass over the Ohio Valley was broken up on the 10th by a shortwave trough and a surface cold front that came moved through during the afternoon hours. Storms developed ahead of the cold front around noon, and ended with the exit of the cold front through northwest Pennsylvania around 7 pm. The humid and unstable airmass supported intense rainfall rates verified with reports of 0.75 in 15 minutes. These storms moved over an area that was already saturated from weeks of hit and miss storms and floods, and could not support the additional runoff produced during this event. The result was widespread flash flooding as the storms affected every county in the WFO Cleveland county warning area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 10, 2:14 PM EST, 2 hours 1 minute earlier.
Area forecast discussion, Jul 10, 2:14 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
314 PM EDT WED JUL 10 2013
.SYNOPSIS...
A STRONG COLD FRONT OVER NORTHEAST OHIO WILL MOVE EAST ACROSS THE
LOCAL AREA THIS EVENING. THIS WILL ALLOW HIGH PRESSURE TO BUILD
OVER THE REGION FROM THE NORTHWEST AND NORTH THE REMAINDER OF THE
WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SEVERE WEATHER AND FLOODING ONGOING SO WILL NEED TO KEEP THIS
SHORT. EXPECT MOST OF THE AREA TO BE DRY BY 00Z. WILL BEGIN TO
TRIM WATCH FROM THE WEST IN AN HOUR OR TWO. GETTING LOT'S OF
REPORTS OF FLOODING AND DAMAGE. THERE COULD BE A FEW SHOWERS
BEHIND THE FRONT BUT THAT THREAT SHOULD BE OVER BY MIDNIGHT. DRIER
AIR WILL SLOWLY WORK IN FROM THE NORTH OVERNIGHT WITH DEWPOINTS
GETTING INTO THE LOWER 60S BY DAYBREAK. THAT'S ABOUT WHAT LOWS
WILL BE. THE FLOOD SET UP ACROSS THE AREA IS ABOUT AS BAD AS IT
CAN GET. WILL LIKELY SEE FLOODING IN AREAS THAT HAVE NEVER SEEN IT
BEFORE.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
HIGH PRESSURE WILL DOMINATE THE PERIOD. THE DAYTIME HOURS SHOULD
BE MAINLY PARTLY CLOUDY WITH CLEAR SKIES AT NIGHT. FRIDAY MORNING
WILL BE COOL WITH TEMPS IN THE MIDDLE 50S. BY THE WEEKEND TEMPS
WILL START TO WARM AS THE SURFACE RIDGE MOVES OFF TO THE EAST.
HAVE USED A BLEND OF TEMPS TODAY GIVEN LACK OF TIME.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A GENERALLY DRIER PATTERN WITH ABOVE NORMAL TEMPERATURES.
HIGH PRESSURE WILL BE IN CONTROL FOR SUNDAY AND EARLY IN THE WEEK.
THE MODELS ARE TRYING TO HINT AT A THREAT OF SOME SHOWERS AND
THUNDERSTORMS WEDNESDAY AS A WEAK SURFACE TROF TRIES TO MOVE THROUGH
THE RIDGE. ON THE EDGE ABOUT THIS WITH SO MUCH HIGH PRESSURE IN THE
AREA. ABOVE NORMAL TEMPERATURES.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SCATTERED THUNDERSTORMS DEVELOPING AHEAD OF THE MAIN LINE OF
THUNDERSTORMS. NON VFR IN ALL THUNDERSTORMS. ONCE THE FRONT MOVES
THROUGH SOME ISOLATED SHOWERS COULD OCCUR AND THEN VFR. WITH A
NORTHERLY FLOW NOT EXPECTING MUCH IN THE WAY OF FOG AT THE TAF
SITES BUT THIS WILL HAVE TO BE WATCHED AS HIGH PRESSURE MOVES IN.
PATCHY MVFR BR WELL INLAND BY DAYBREAK.
.OUTLOOK...MAINLY VFR.
&&
.MARINE...
SMALL CRAFT ADVISORY IN EFFECT ON THE EAST END OF THE LAKE BECAUSE
OF THE HIGH WAVES BECAUSE OF THE SOUTHWEST FLOW. THE WINDS AND WAVES
SHOULD DECREASE EARLY THIS EVENING AFTER THE FRONTAL PASSAGE. THE
FLOW WILL BE NORTH OR NORTHWEST AND SHOULD BE LIGHT ENOUGH NOT TO
NEED A SMALL CRAFT ADVISORY. THIS WILL HAVE TO BE WATCHED.
OTHERWISE FOR THE REST OF THE WEEK AND THE WEEKEND AND INTO EARLY
NEXT WEEK...HIGH PRESSURE WILL BE BUILDING INTO THE AREA. THE FLOW
EVENTUALLY WILL BECOME SOUTHWEST ON THE LAKE.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR OHZ003-
006>014-017>023-027>033-036>038-047-089.
PA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR PAZ001>003.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR LEZ148-
149.
&&
SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...KIELTYKA
AVIATION...KIELTYKA
MARINE...KIELTYKAHazardous weather outlook, Jul 10, 12:18 PM EST, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
118 PM EDT WED JUL 10 2013
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-111730-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
118 PM EDT WED JUL 10 2013
...SEVERE THUNDERSTORM WATCH 406 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
FLASH FLOOD WATCH.
IN ADDITION...REPEATING STORMS ARE POSSIBLE ALONG THE FRONTAL
BOUNDARY MAKING FLOODING A POSSIBILITY...ESPECIALLY IN AREAS THAT
HAVE ALREADY SEEN HEAVY RAIN OVER THE PAST SEVERAL DAYS. RAINFALL
THROUGH THIS EVENING WILL RANGE FROM 1 TO 2 INCHES IN SOME AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ061-111730-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
118 PM EDT WED JUL 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
LEZ142>149-162>169-111730-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
118 PM EDT WED JUL 10 2013
...SEVERE THUNDERSTORM WATCH 406 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TODAY AND EARLY THIS
EVENING AHEAD OF AND ALONG A COLD FRONT. THERE IS A SLIGHT CHANCE
THAT SOME OF THESE STORMS WILL BECOME SEVERE. IN ADDITION TO THE
POSSIBILITY OF DAMAGING WINDS AND HAIL...HEAVY RAINFALL CAN BE
EXPECTED ALONG WITH FREQUENT LIGHTNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 10, 1:49 PM EST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
249 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND GST BOWLING GREEN 41.38N 83.65W
07/10/2013 M65 MPH WOOD OH TRAINED SPOTTER
&&
LWLocal storm report, Jul 10, 2:04 PM EST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
304 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HEAVY RAIN BOWLING GREEN 41.38N 83.65W
07/10/2013 M1.25 INCH WOOD OH TRAINED SPOTTER
A SPOTTER MEASURED 1.25 INCHES OF RAIN IN 25 MINUTES.
0253 PM TSTM WND GST MEDINA 41.14N 81.87W
07/10/2013 E60.00 MPH MEDINA OH TRAINED SPOTTER
A TRAINED SPOTTER REPORTED ESTIMATED GUSTS OF 60 MPH. A 3
FOOT DIAMETER TREE WAS ALSO TOPPLED.
&&
KUBINALocal storm report, Jul 10, 3:00 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
400 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG RISINGSUN 41.27N 83.43W
07/10/2013 WOOD OH AMATEUR RADIO
TREES DOWN.
0250 PM TSTM WND DMG BOWLING GREEN 41.38N 83.65W
07/10/2013 WOOD OH TRAINED SPOTTER
3SEMIS ROLLED OVER PORTAGE RD AND SOUTH 75.
0250 PM TSTM WND DMG FREMONT 41.35N 83.11W
07/10/2013 SANDUSKY OH AMATEUR RADIO
TREES DOWN.
0255 PM TSTM WND DMG WAYNE 41.30N 83.47W
07/10/2013 WOOD OH AMATEUR RADIO
TREES DOWN AND POWER OUTAGES
0255 PM TSTM WND DMG FREMONT 41.35N 83.11W
07/10/2013 SANDUSKY OH AMATEUR RADIO
LARGE TREE LIMBS DOWN.
&&
LWLocal storm report, Jul 10, 3:27 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
427 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL CUYAHOGA FALLS 41.17N 81.52W
07/10/2013 E0.75 INCH SUMMIT OH TRAINED SPOTTER
PENNY SIZE HAIL AND WIND GUSTS TO 50 MPH.
0355 PM TSTM WND DMG MANSFIELD 40.76N 82.53W
07/10/2013 RICHLAND OH TRAINED SPOTTER
WINDS ESTIMATED AT LEAST 60 MPH,HAIL 0.75 INCHES AND A
TREE DOWNED.
0410 PM FLASH FLOOD KIPTON 41.27N 82.30W
07/10/2013 LORAIN OH TRAINED SPOTTER
WATER OVER FLOWED A BRIDGE CLOSING A SIDE ROAD NEAR THE
INTERSECTION OF ROUTE 511 AND STATE ROUTE 20 AND FLOODING
FARM FIELDS. HIGH WATER ON ROUTE 20.
&&
KOSARIKLocal storm report, Jul 10, 3:39 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
439 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD WOOSTER 40.82N 81.93W
07/10/2013 WAYNE OH TRAINED SPOTTER
KILLBUCK CREEK FLOODED AT ROUTE 302 AND OLD LINCOLN WAY -
OLD ROUTE 30. WATER WAS AS DEEP AS THE GUARD RAILS.
&&
KOSARIKLocal storm report, Jul 10, 4:07 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
507 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD 1 N GARRETTSVILLE 41.30N 81.10W
07/10/2013 PORTAGE OH TRAINED SPOTTER
ALMOST EVERY ROAD CLOSED BY FLOOD WATERS, ESPECIALLY NEAR
THE EAGLE CREEK NATURE PRESERVE.
0445 PM FLASH FLOOD 3 W WARREN 41.24N 80.87W
07/10/2013 TRUMBULL OH TRAINED SPOTTER
SIGNIFICANT STREET FLOODING WITH SECONDARY STREETS
CLOSED. ALSO FLOODING OF YARDS AND FIELDS.
&&
KOSARIKFlash Flood, Erie
- When
- July 10, 4:15 PM EST to July 11, 1:00 AM EST
- Where
- Erie County, Albion to 1.01 mi SE of East Springfield
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- Law Enforcement
- Coordinates
- 41.900, -80.380
Law Enforcement reported numerous road closures due to torrential rain from storms that moved through the area between 330 PM and 430 PM. NWS radar estimates rainfall amounts of 3 to 4 inches fell over the area during that time. A steel bridge along Keepville Road was completely under water and Route 18 was closed. Albion Local Officials requested evacuations near the Albion Boro Park. In Cranesville, just north of Albion, the sewer system was compromised.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Ohio, July 10 to 12, 20131 death · $34 million · EF0 · 95 events
- Flash Flooding and Damaging Winds in Ohio, July 10, 20136 injured · $1.8 million · 83 kt wind · 103 events
- Tornado and Flash Flooding in Pennsylvania, July 10, 2013$2.0 million · EF1 · 102 events
- Flood and Damaging Winds in Kentucky, July 10, 20131 death · $79,000 · 65 kt wind · 22 events
- Tornadoes and Flash Flooding in Ohio, July 10, 2013$962,000 · EF1 · 36 events
- Hail and Damaging Winds in Arkansas, July 10 to 11, 2013$684,000 · 1 in hail · 15 events
- Flash Flooding and Hail in Illinois, July 10, 2013$314,000 · 52 kt wind · 13 events
- Flash Flooding and Hail in Tennessee, July 10, 2013$120,000 · 1 in hail · 29 events
- Flash Flooding and Flood in West Virginia, July 10, 2013$170,000 · 50 kt wind · 11 events
- Tornado and Flash Flood in Connecticut, July 10, 2013$78,000 · EF1 · 3 events
- Hail and Damaging Winds in New York, July 10, 2013$135,000 · 1 in hail · 13 events
- Flash Flooding and Hail in Alabama, July 10 to 11, 2013$137,000 · 52 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467807.